Alert archive / North Carolina / Beach Hazards Statements in 2018

Beach Hazards Statement 12, NWS Newport/Morehead City, NC

June 12, 2018

NWS Newport/Morehead City, NC issued this beach hazards statement at Jun 12, 2018, 5:49 AM EDT. It took effect at Jun 12, 2018, 8:00 AM EDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Jun 12, 2018, 5:49 AM EDT (09:49 UTC)
In effect from
Jun 12, 2018, 8:00 AM EDT
Expired
Jun 13, 2018, 8:00 PM EDT
In force
36 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

863 
WHUS42 KMHX 120949
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
549 AM EDT Tue Jun 12 2018

...HIGH RIP CURRENT RISK NORTH OF CAPE HATTERAS TODAY...

.The combination of high astronomical tides, strong onshore flow
and large swell will bring a high rip current risk north of Cape
Hatteras today. 

NCZ103-122200-
/O.NEW.KMHX.BH.S.0012.180612T1200Z-180613T0000Z/
Outer Banks Dare-
549 AM EDT Tue Jun 12 2018

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

The National Weather Service in Newport/Morehead City has issued
a Beach Hazards Statement, which is in effect through this
evening.

* HAZARDS...A high risk of rip currents.

* LOCATIONS...Along the beaches from Duck to Cape Hatteras.

* TIMING AND TIDES...The most likely time for strong rip currents
  to occur is a couple hours either side of low tide, which will
  occur around 12:30 PM this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If caught in a rip current remain calm. Don't fight the current.
Swim in a direction following the shoreline. When out of the
current, swim back to shore. If tired, float or tread water until
out of the rip current. If unable to escape, face the shore and
call or wave for help.

&&

$$
3 follow-up statements
654 
WHUS42 KMHX 121502
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
1102 AM EDT Tue Jun 12 2018

...HIGH RIP CURRENT RISK NORTH OF CAPE LOOKOUT TODAY...

.The combination of high astronomical tides, strong onshore flow
and large swell will bring a high rip current risk north of Cape
Lookout today.

NCZ095-104-130000-
/O.EXA.KMHX.BH.S.0012.000000T0000Z-180613T0000Z/
Carteret-Outer Banks Hyde-
1102 AM EDT Tue Jun 12 2018

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

The National Weather Service in Newport/Morehead City has issued
a Beach Hazards Statement, which is in effect until 8 PM EDT this
evening.

* HAZARDS...A high risk of rip currents.

* LOCATIONS...Along the beaches from Duck to Cape Lookout.

* TIMING AND TIDES...The most likely time for strong rip currents
  to occur is a couple hours either side of low tide, which will
  occur around 12:30 PM this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If caught in a rip current remain calm. Don't fight the current.
Swim in a direction following the shoreline. When out of the
current, swim back to shore. If tired, float or tread water until
out of the rip current. If unable to escape, face the shore and
call or wave for help.

&&

$$

NCZ103-130000-
/O.CON.KMHX.BH.S.0012.000000T0000Z-180613T0000Z/
Outer Banks Dare-
1102 AM EDT Tue Jun 12 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* HAZARDS...A high risk of rip currents.

* LOCATIONS...Along the beaches from Duck to Cape Lookout.

* TIMING AND TIDES...The most likely time for strong rip 
  currents to occur is a couple hours either side of low tide, 
  which will occur around 12:30 PM this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If caught in a rip current remain calm. Don't fight the current.
Swim in a direction following the shoreline. When out of the
current, swim back to shore. If tired, float or tread water until
out of the rip current. If unable to escape, face the shore and
call or wave for help.

&&

$$
618 
WHUS42 KMHX 130006
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
806 PM EDT Tue Jun 12 2018

...HIGH RIP CURRENT RISK NORTH OF CAPE LOOKOUT THROUGH WEDNESDAY...

.The combination of high astronomical tides, wind shift, and 
lingering swell energy will bring a high rip current risk north of
Cape Lookout through Wednesday.

NCZ095-103-104-131215-
/O.EXT.KMHX.BH.S.0012.000000T0000Z-180614T0000Z/
Carteret-Outer Banks Dare-Outer Banks Hyde-
806 PM EDT Tue Jun 12 2018

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH WEDNESDAY
EVENING...

* HAZARDS...A high risk of rip currents.

* LOCATIONS...Along the beaches from Duck to Cape Lookout.

* TIMING AND TIDES...The most likely time for strong rip currents
  to occur is a couple hours either side of low tide, which will
  occur around 1 PM Wednesday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If caught in a rip current remain calm. Don't fight the current.
Swim in a direction following the shoreline. When out of the
current, swim back to shore. If tired, float or tread water until
out of the rip current. If unable to escape, face the shore and
call or wave for help.

&&

$$
136 
WHUS42 KMHX 131015
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
615 AM EDT Wed Jun 13 2018

...HIGH RIP CURRENT RISK NORTH OF CAPE LOOKOUT TODAY...

.The combination of high astronomical tides, wind shift, and
lingering swell energy will bring a high rip current risk north
of Cape Lookout through this evening.

NCZ095-103-104-140000-
/O.CON.KMHX.BH.S.0012.000000T0000Z-180614T0000Z/
Carteret-Outer Banks Dare-Outer Banks Hyde-
615 AM EDT Wed Jun 13 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HAZARDS...A high risk of rip currents.

* LOCATIONS...Along the beaches from Duck to Cape Lookout.

* TIMING AND TIDES...The most likely time for strong rip currents
  to occur is a couple hours either side of low tide, which will
  occur around 130 PM this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If caught in a rip current remain calm. Don't fight the current.
Swim in a direction following the shoreline. When out of the
current, swim back to shore. If tired, float or tread water until
out of the rip current. If unable to escape, face the shore and
call or wave for help.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Jun 12, 5:15 AM EDT, 34 minutes earlier.

Area forecast discussion, Jun 12, 5:15 AM EDT, 34 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
515 AM EDT Tue Jun 12 2018

.SYNOPSIS...
A stalled front just offshore of the NC coast will slowly lift
back north today as a warm front. High pressure offshore will
dominate Wednesday and Thursday. Another cold front will move
through by Friday followed by high pressure building in from
the north over the weekend.

&&

.NEAR TERM /THROUGH TODAY/...
As of 330 AM Tue...Front that passed through yesterday evening
is now stalled in ESE to ENE orientation to the east of
Wilmington. The front will move back to the west and north this
morning and onshore across E NC this afternoon as a warm front.
At this time there is a break in the showers for most of E NC,
however patchy to areas of drizzle are commonplace as frontal
inversion is in place. Increasing WAA aloft through this morning
will mean increasing shower chances for much of the region.
Thunder will be confined to just off the coast in vcnty of the
sfc front. By late morning into the early afternoon, meso model
thermodynamic profiles indicate instability increasing as the
boundary moves ashore, and threat for thunderstorms will
increase. Have added thunder to all areas away from the OBX
after around noon, with likely showers due to saturated column
with high PW'S. Threat for heavy rain and localized flooding in
any organized updrafts due to the high PW environment (~2 in).
Temps held down a bit due to the widespread cloud cover and
precip with readings generally around 80 most areas.

&&

.SHORT TERM /TONIGHT/...
As of 330 AM Tue...Showers and storms diminish this evening
with loss of heating and area becoming entrenched in the warm
sector once again. Best bet for a shower will be coastal
counties tonight, with mainly dry interior. Low will range from
the upper 60s interior to low/mid 70s beaches.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
As of 430 AM Tuesday...Unsettled weather expected through
Thursday night with a moist unstable airmass in place and a cold
front dropping into the area. The front is expected push south
of the area Friday with drier conditions next weekend.

Wednesday through Friday...Warm sector conditions continue
Wednesday with shortwave energy and an attendant surface low
tracking from the Great Lakes into northern New England
Wednesday into Thursday. Models are coming into better agreement
with the trailing cold front dropping into the area Thursday and
stalling into Thursday night. A stronger mid level shortwave
drops across the mid-Atlantic with high pressure building in
from the NW which will push the front south of the area early
Friday. Typical diurnally driven showers and thunderstorms
expected Wednesday with better coverage Thursday with additional
convergence along the frontal boundary progged to be across the
area. Showers chances gradually diminish from north to south
Thursday night as high pressure builds in from the north and the
frontal boundary moves south. A few showers may linger across
southern sections Friday morning but otherwise expect dry
conditions across the area. Highs expected in the upper 80s to
around 90 inland and mid 80s coast Wednesday and Thursday. A tad
cooler Friday with mid to upper 80s inland and low to mid 80s
along the coast.

Saturday through Monday...High pressure will be centered across
the area Saturday and then slide offshore Sunday and Monday with
upper ridging building in from the west. Limited rain chances
through this period but cannot rule out isolated afternoon/early
evening showers and thunderstorms, mainly Sunday and Monday.
A nice day expected Saturday with dewpoints dropping into the
60s and highs generally in the mid 80s. Return flow with the
high moving offshore will bring a warm up Sunday and Monday with
highs once again reaching the low 90s inland and mid to upper
80s coast by Monday.

&&

.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
Short Term /through Tonight/...
As of 2 AM Tue...Widespread IFR CIGs expected all sites due to
frontal inversion in place. Best bet for IFR will be inland
locations which are more entrenched in the inversion and low
level moisture. As front begins to lift north today, CIGs
expected to lift to MVFR or even VFR for a time later this
afternoon. Widespread showers will develop today as the warm
front lifts through, along with scattered thunderstorms. May see
a return to IFR later this evening as winds light to calm and
plenty of residing moisture in place.

Long Term /Wednesday through Saturday/...
As of 430 AM Tuesday...Pred VFR expected outside of convection
and late night/early morning fog Wednesday into Thursday
morning. A front will drop into the area Thursday and stall
bringing better coverage of showers and thunderstorms. The front
will push south of the area Thursday night and early Friday
morning with pred VFR conditions expected Friday and Saturday.

&&

.MARINE...
Short Term /Through Tonight/...
As of 330 AM Tue...NE winds 10-20 kt with gusts to around 25 kt
early this morning, will switch to easterly and continue 10-20
north of Ocracoke, with 10-15 kt southern waters. Elevated seas
will keep SCA going due to elevated seas for the northern and
central waters through this evening, before winds switch to
southerly and diminish some.

Long Term /Wednesday through Saturday/...
As of 5 AM Tuesday...Another chance for SCA conditions will be
possible across the central and southern coastal waters, mainly
late Wednesday afternoon and evening.

Gradients tighten Wednesday between high pressure centered
offshore and a frontal boundary approaching from the northwest.
Expect SW winds around 10-15 kt early Wednesday, which
increases to 15-20 kt during the afternoon and could be as
strong as 20-25 kt late Wednesday afternoon and evening across
the southern and central waters. The front drops into the area
Thursday and stalls through Thursday evening. Winds will
diminish to 5-15 kt, continuing W/SW ahead of the front and N/NE
to the north. The front will push south of the area Friday
morning with high pressure building into the area Friday and
Saturday. Expect NE to E winds 15 kt or less Friday which
becoming predominantly E on Saturday.

Seas expected around 3-5 ft Wednesday and could see a brief
period to around 6 ft across the central waters Wednesday
evening. Seas subside to 2-4 ft Thursday and generally expect
2-3 ft Friday and Saturday.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory until 5 AM EDT early this morning for
     AMZ130-131-135.
     Small Craft Advisory until midnight EDT tonight for AMZ150-152-
     154.

&&

SYNOPSIS...TL
NEAR TERM...TL
SHORT TERM...TL
LONG TERM...SK
AVIATION...SK/TL
MARINE...SK/TL
Hazardous weather outlook, Jun 11, 8:02 PM EDT, 9 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
802 PM EDT Mon Jun 11 2018

NCZ079-090>094-130015-
Greene-Duplin-Lenoir-Jones-Craven-Pamlico-
802 PM EDT Mon Jun 11 2018

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Showers and isolated thunderstorms will continue this evening.
Periods of moderate to heavy rain and minor flooding are possible
with the heaviest storms.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ095-098-130015-
Carteret-Onslow-
802 PM EDT Mon Jun 11 2018

...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT TUESDAY THROUGH
TUESDAY EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Showers and isolated thunderstorms will continue this evening.
Periods of moderate to heavy rain and minor flooding are possible
with the heaviest storms.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ029-044>047-080-081-130015-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Beaufort-Mainland Hyde-
802 PM EDT Mon Jun 11 2018

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ103-104-130015-
Outer Banks Dare-Outer Banks Hyde-
802 PM EDT Mon Jun 11 2018

...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT TUESDAY THROUGH
TUESDAY EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 4:05 PM EDTSpecial Weather StatementMHXBeaufort55 min

Nearby

Beach Hazards Statements in North Carolina, 2018Every beach hazards statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.